CSN Login
Members Online: 8

Achy/sore muscles

softD's picture
softD
Posts: 71
Joined: Dec 2008

Hi everyone,
I have been having aching/stiffness in my muscles (mainly biceps) and was wondering if anyone else has experienced this? It feels like the stiffness you get after a mega-workout, and is getting worse. It is worse when you move about and it's even keeping me awake at night now :(
I finished chemo in Nov 08 (taxol and carboplatin). Could this be a delayed effect of the chemo? I had no radiation.
Thanx for sharing any experiences you may have had similar. Makes you wonder if it is the cancer back tho my ca125 is still stable at 16?
Take care...luv Carolyn xx

kayandok
Posts: 1223
Joined: Jun 2008

Hi Carolyn, I had some sore muscles (sometimes couldn't sleep) with carbo/taxol but that was while on the chemo. (I was told it is the taxol that causes the soreness.) I have read that the chemo does stay in your system for awhile and even once you stop, it can take time to work out completely. I'm sure the long time survivors could testify about that.

Did you have your pelvic lymph nodes removed? If so, then the toxins still in your body, could be trying to flush out via your under arm lymph nodes and causing soreness in your arms. My pelvic lymph nodes were removed and I do large arm circles and some other exercises to help that process along, and of-course walking helps with that too. In any case, I think it would be a good idea to check in with your doc if you haven't already.

Take good care,
kathleen:)

green50
Posts: 318
Joined: Feb 2008

I too had pain with different chemos especially Taxol. I had twinges of pain in bones and muscles. It was the hardest on my body. Pray all goes away Carolyn and that you will feel better.
Prayers and Hugs
Sandy

saundra's picture
saundra
Posts: 1390
Joined: Mar 2007

Carolyn, I have not experienced any muscle pain. Check with your onc. I only have joint pain. The arthritis medication that I was put on has helped all of the joints except the top of my left pelvic hip bone. It still hurts so I do not think that it is arthritis and the bone scans, x-rays, and bone density tests did not show anything wrong with that hip bone. I think that there are many left over side effects from the amount of chemo I had (20 doses of taxol, and 8 of carbo) and maybe my age (70) might have something to do with all my aches and pains. I have a very caring oncologist and he tries to check out all my complaints.
(((Hugs and Prayers))) Saundra

softD's picture
softD
Posts: 71
Joined: Dec 2008

thanx for all your replies i really appreciate your input. I will definately try doing more arm exercises and see if that helps relieve the ache. I did have some pelvic nodes removed as that's where most of my mets were :( so It makes sense that the armpit nodes are having to work harder to compensate for the loss of the pelvic nodes.
I did also have lots of muscle and joint pain while having chemo, but this arm aching is relatively new.I will definately check with dr next visit tho. Sometimes i think I'm imagining things, or its just me?? Thats why it is so great to have you lovely ladies there to "compare and share".
Thank you for your comments,
Take care ....luv Carolyn xxxxxxx

newhopechurchli's picture
newhopechurchli
Posts: 127
Joined: Oct 2008

I had severe pain in my body and unfortunely it lasted for a long time. I felt like I was beat up! It just suddenly left around a month ago. I finished my treatment in Feb 08.

ColleenN's picture
ColleenN
Posts: 73
Joined: Aug 2008

Hi Carolyn,
I had the same type of thing, especially in my right arm. My last day of chemo was the day after Thanksgiving, so we are fairly close on timing. It seems like it's getting better now though. I hope yours does soon!
Colleen

LPack's picture
LPack
Posts: 658
Joined: Oct 2008

Carolyn,

I have pain in my bones and muscles. Different places at different times. But notice that it is better when I walk or exercise some. I seem to get "stiff" too - more than I should for a "young" 53 year old!

Also, I am not taking anything for estrogen (will never be able to). I was already premenopause before my surgery January 2008. So I imagine my estrogen was already low and now.............. Lack of estrogen can also cause pain.

In His Grip,
Libby

softD's picture
softD
Posts: 71
Joined: Dec 2008

Hello Ladies,
Once again thank you all for you replies.
Interestingly enough I get most pain in my right arm, (was thinking maybe because I'm right handed and use it the most.)
My surgical oncologist has just advised me to try 'oestrogen only' patches and see how that goes. He says he has had good success with his older patients and their aches and pains have greatly improved. Added advantage is hopefully lowering the risk of me getting breast cancer as well, as i am younger (49)than a lot of his other ladies suffering surgical menopause with the added complications of chemo.
I'm giving it a try, so will see how it goes...give it a few weeks and will hopefully be able to tell you it has helped :)
Take care ...luv Carolyn xxxx

kris43
Posts: 277
Joined: Sep 2007

My doctor told me to NEVER use estrogen of any type as ovarian cancer is an estrogen based cancer as is breast cancer. Have you looked in to what this patch really is? Side effects?

I had neuropathy really bad in my arms and hands - my doctor put me on a low dose of amitryptiline and neurontin. The amitryptiline is a psych drug but it allows you to sleep at night when the pain was the worst. After about 6 months on these 2 drugs I weaned myself off and have been fine since.

I was 43 when diagnosed July of 2007. Let us know what you decide to go with. Take care!

Hugs

Kris

softD's picture
softD
Posts: 71
Joined: Dec 2008

Hi Kris,
thanks for mentioning about the oestrogen (australian spelling :)) as I thought this too, but my surgical oncologist strongly suggested I try it and assured me there was no evidence to suspect it would have any effect on my remission, or cause an earlier recurrence.
Sometimes I just don't know what to believe, depends on who you ask and what you read, which can be very confusing at times!!!
That's where the knowledge and support of a group like this is so important so we can air our questions, and have the benefit of those who have had, or are going thru very similar experiences.
The jury is still out on this one for me as I am still looking into it some more, even though I have started the patches.I have since asked another dr about the oestrogen and he said the same as the prescribing dr. I was told to try for a month and if there was going to be any benefit using the patches I would know by then...???.... : /
I too have just started a psych-type drug called Kalma to help me sleep. I have been sleeping better but will try weaning off it soon as it is apparently addictive, and the drs told me once the oestrogen kicks in properly I should no longer need it anyway....oooh who knows!!!! Don't know what's worse... dealing with cancer?? or a sleeping addiction.. ha ha!!
Anyway, take care and thanx heaps,
Luv Carolyn xx

saundra's picture
saundra
Posts: 1390
Joined: Mar 2007

I will stay away from estrogen.... Don't really care about the sleep addiction which I take a mild anti-depressant combined with a anti anxiety medication. Helps me sleep but doesn't drug me out. Saundra

Bstrange's picture
Bstrange
Posts: 87
Joined: Feb 2009

Carolyn,

I usually have those symptoms on the 3rd day after chemo, but if you have been off since Nov. I'd mention to your Onc.
love,
Barbara

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network